New York, 2014Flash Flooding in New York, July 2, 2014
July 2, 2014 · NWS BGM · 4 events in 1 county or zone
A stalled frontal boundary resulted in moist and unstable air present over central New York. An approaching upper level system provided the forcing needed to generate severe, and torrential rain producing thunderstorms across central New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $330,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary resulted in moist and unstable air present over central New York. An approaching upper level system provided the forcing needed to generate severe, and torrential rain producing thunderstorms across central New York. The excessively moist airmass resulted in areas of significant flash flooding over parts of the Western Catskills region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 2, 10:48 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 10:48 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1148 AM EDT WED JUL 2 2014
.SYNOPSIS...
THE UNSTABLE MOIST ATMOSPHERE...AND AN APPROACHING FRONT...WILL
CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE REGION TODAY
THROUGH THURSDAY. SOME STORMS TODAY MAY CONTAIN STRONG GUSTY
WINDS AND LARGE HAIL. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE BOTH
DAYS. DRY AND COOLER CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR
THE LONG HOLIDAY WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
CONVECTION HAS BEGUN AS ATMOSPHERE DESTABILIZES WITH MLCAPES
INCREASING TO 2000-3000 J/KG OVER NEPA AND THE SOUTHERN TIER OF
NY. WEAK DEWPOINT DISCONTINUITY AND WIND SHIFT CONVERGENT ZONE
BISECTS THE FORECAST AREA THIS MORNING...AND MIDLVL FORCING
BENEATH A RIGHT ENTRANCE REGION OF 300 MB JET STREAK IS THE
SYNOPTIC SET UP FOR SEVERE WEATHER. AS A RESULT...SEVERE STORM
WATCH 384 HAS BEEN ISSUED UNTIL 7 PM.
THE SYNOPTIC FEATURES ARE FORECAST TO DRIFT SLOWLY EASTWARD LATER
TODAY WITH UPR LVL JET LIFTING SLIGHTLY NORTHWARD TONIGHT. DIURNAL
DESTABILIZATION SHOULD TAKE THE BULK OF THE ACTIVITY OUT OF THE
FORECAST FOR THE OVERNIGHT HOURS...BUT THERE ARE STILL SOME HINTS
OF VERY WEAK MIDLVL FEATURES SLIDING THROUGH THE BROAD SOUTHWEST
FLOW THAT COULD TRIGGER ADDITIONAL PATCHES OF SHOWERS AND STORMS
DURING THE OVERNIGHT...SO WILL LEAVE SOME LOW CHANCE POPS FOR THAT.
WARM AND MUGGY CONDITIONS WILL PREVAIL THE REST OF THE
DAY...TEMPERED TEMPORARILY BY PASSING STORMS. MUGGY AGAIN TONIGHT
WITH 60S TO NEAR 70 FOR OVERNIGHT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
345 AM UPDATE...
MAIN CONCERN IS HEAVY RAINFALL POTENTIAL DUE TO STALLING
FRONT...AND INDIRECT TROPICAL MOISTURE FEED FROM TROPICAL
SYSTEM THAT WILL INTERACT WITH THE FRONT. SECONDARY LINGERING
CONCERN FOR STRONG THUNDERSTORMS WITH GUSTY WINDS...MAINLY
SOUTHEASTERN PART OF OUR AREA.
MODEL CONSENSUS CONTINUES TO HANG UP PROGRESS OF THE FRONT...AS IT
AWAITS PASSAGE OF A SHARPER SOUTHERN STREAM WAVE THAT WILL MERGE
WITH GENERAL BROAD UPPER TROUGH. IN FACT...BALANCE OF MODELS ONLY
GET THE SURFACE FRONT MIDWAY THROUGH THE AREA NOW ON THURSDAY. NOT
ONLY DOES THIS PERHAPS ALLOW FOR LINGERING GUSTY THUNDERSTORM
THREAT FOR SOUTHEAST PARTS OF OUR AREA /I.E. AHEAD OF THE SURFACE
FRONT AND WITH CONTINUED DECENT SHEAR/...BUT ALSO A HEAVY RAINFALL
THREAT IN THE GENERAL VICINITY OF THE FRONTAL ZONE.
RIGHT ENTRANCE REGION OF STRONG SSW JET WILL RESIDE SQUARELY
ACROSS OUR AREA...MEANWHILE INDIRECT FEED OF TROPICAL MOISTURE
WILL EXTEND WELL INLAND OF WHAT IS NOW TROPICAL STORM ARTHUR. THIS
SET UP APPEARS SIMILAR TO WHAT IS CALLED PREDECESSOR RAINFALL
EVENTS /ALSO CALLED PRE...WHICH ARE LINKED TO PAST FLASH FLOODING
EVENTS/...WITH JUXTAPOSITION OF TROPICAL SYSTEM ADVANCING UP
CAROLINA COAST...TO ENTRANCE REGION OF SOUTHWESTERLY JET TO THE
NORTH.
COMPARED TO PRIOR GUIDANCE...THE SLIGHTLY FURTHER
WESTWARD POSITIONING OF THESE INGREDIENTS HEIGHTENS CONCERNS FOR
HEAVY RAINFALL AND FLASH FLOOD POTENTIAL FOR NEPA INTO A GOOD
CHUNK OF CENTRAL NY...ESPECIALLY POCONOS- CATSKILLS /BUT NOT
LIMITED ONLY TO THERE...GIVEN CONTINUED SHIFTING OF JET AND FRONT
PLACEMENTS/. PRECIPITABLE WATER VALUES WILL BE NEAR OR EVEN
SLIGHTLY ABOVE AN INCH-AND- THREE- QUARTERS...AND SOUNDINGS
EXHIBIT AN INCREASINGLY MOIST- ADIABATIC LOOK WHICH WILL PROMOTE
EFFICIENT RAIN PROCESSES. WHILE I DO NOT YET HAVE THE CONFIDENCE
ON A SPECIFIC GEOGRAPHICAL AREA FOR A FLASH FLOOD WATCH...I COULD
SEE ONE BEING ISSUED FOR THE MOST VULNERABLE LOCATIONS AS WE GET
CLOSER TO THE EVENT. OF COURSE...RAINFALL THAT FIRST OCCURS
TODAY/TONIGHT...WILL BE A PART OF THE DECISION OF WHICH AREAS WILL
BE MOST SENSITIVE TO ADDITIONAL RAINS THURSDAY.
RAIN AND THUNDER WILL GRADUALLY SHIFT EAST THURSDAY NIGHT/EARLY
FRIDAY...YIELDING TO LARGE AND DRY HIGH PRESSURE THAT WILL START
BUILDING IN FROM THE MIDWEST. FRIDAY LOOKS COOLER AND MAINLY DRY
AS CLOUDS GIVE WAY TO SUN...AND DRY NORTHWEST WINDS PICK UP TO
CAUSE DEWPOINTS TO FALL THROUGH THE 50S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
2 AM WED UPDATE...
AGAIN LITTLE CHANGE AND FOLLOWED WPC GUIDANCE. HIGH PRESSURE WILL
KEEP THE AREA DRY SAT TO SUN NGT THEN A CHANCE OF SHOWERS AND
THUNDERSTORMS THE REST OF THE LONG TERM. BUSY ON RADAR SO MOSTLY
MINOR TWEEKS TO CURRENT WPC GUIDANCE.
2 PM TUE UPDATE...
LOOKING AT FRIDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...
DECIDED TO FOLLOW CLOSELY TO WPC GUIDANCE AGAIN TODAY AND MADE
MINOR ADJUSTMENTS TO THE PRIOR FORECAST. THE UPPER LEVEL TROUGH
THAT IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY WILL BE LOCATED OVER THE MID-WEST BY THURSDAY EVENING.
THE TROUGH WILL SLOWLY SHIFT EAST THROUGH SAT MORNING. THE
EXPECTED COLD FRONT WILL BE EAST OF THE CWA BY 00Z FRIDAY AND NW
SFC IS EXPECTED TO PREVAIL WITH COOLER AND DRIER AIR ALOFT. AS NW
FLOW WILL PREVAIL THROUGH FRIDAY AFTERNOON... UPSLOPE SHOWERS MAY
DEVELOP DUE TO LINGERING LOW LVL MOISTURE REMAINING OVER THE CWA.
FRIDAY NIGHT THE UPPR LVL TROUGH AXIS WILL SHIFT TO THE EAST OF
THE AREA AND SFC RIDGING WILL BUILD IN FROM THE WEST. THIS WILL
RESULT IN THE CHANCE FOR UPSLOPE SHOWERS DIMINISHING ACROSS THE
CWA. A SFC RIDGE IS EXPECTED TO REMAIN OVER THE CWA WITH QUIET
WEATHER THROUGH THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES
WILL BE ON THE WARMING TREND HEADING TOWARDS THE WEEKEND WITH
TEMPERATURES RISING INTO THE LOW TO MID 80S BY SUNDAY. LOW
TEMPERATURES ARE EXPECTED TO BE IN THE UPPR 40S TO MID 50S THROUGH
THE PERIOD.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
7 AM UPDATE...
ANOTHER ROUND OF THUNDERSTORMS WILL FORM MIDDAY AND MOVE THROUGH
CENT NY 17 TO 21Z AND AVP BY 24Z. THUNDERSTORMS COULD HAVE MVFR
CIGS AND VSBYS AND MAYBE IFR VSBYS.
THIS EVENING MOSTLY VFR AGAIN. LATE TONIGHT FOG SHOULD FORM AGAIN.
SHOULD BE MORE WIDESPREAD AND LOWER THAN THIS MORNING DUE TO THE
EXPECTED RAIN. ALL BUT SYR SHOULD HAVE MVFR VSBYS. ELM MAY DROP TO
IFR LATE.
WINDS S TO SW AT 5 KTS EARLY BUT EAST AT RME AND LVAR ELM/AVP.
DURING THE DAY S TO SW AT 5 TO 10 KTS. TONIGHT LIGHT AND VARIABLE
TO CALM ALL SITES.
OUTLOOK...
THU...RESTRICTIONS FROM RA/TSRA AS MOIST COLD FRONT MOVES THROUGH
THE REGION.
THU NGT THROUGH SUN...VFR EXCEPT POSSIBLE LATE NIGHT VALLEY FOG
KELM EACH DAY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...MDP
NEAR TERM...JAB
SHORT TERM...MDP
LONG TERM...KAH/TAC
AVIATION...TAC
Hazardous weather outlook, Jul 2, 1:17 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
217 PM EDT WED JUL 2 2014
NYZ015>017-022-023-031830-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
217 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A STALLED FRONT...AND AN INDIRECT TROPICAL MOISTURE FEED FROM
WHAT IS NOW TROPICAL STORM ARTHUR...WILL CAUSE PERIODS OF RAIN AND
THUNDERSTORMS ON THURSDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL
THURSDAY AFTERNOON AND EVENING WHICH COULD LEAD TO ISOLATED AREAS
OF FLOODING ON SMALL STREAMS OR URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ009-018-024-025-036-037-044>046-055>057-PAZ038-039-048-031830-
NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
PIKE-
217 PM EDT WED JUL 2 2014
...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A STALLED FRONT...AND AN INDIRECT TROPICAL MOISTURE FEED FROM
WHAT IS NOW TROPICAL STORM ARTHUR...WILL CAUSE PERIODS OF RAIN AND
THUNDERSTORMS ON THURSDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL
THURSDAY AFTERNOON AND EVENING WHICH COULD LEAD TO ISOLATED AREAS
OF FLOODING ON SMALL STREAMS OR URBAN AREAS.
THEN...NO HAZARDOUS WEATHER EXPECTED FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION THIS AFTERNOON IS LIKELY IN SOME AREAS.
NYZ062-PAZ040-043-044-047-072-031830-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
217 PM EDT WED JUL 2 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A STALLED FRONT...AND AN INDIRECT TROPICAL MOISTURE FEED FROM
WHAT IS NOW TROPICAL STORM ARTHUR...WILL CAUSE PERIODS OF RAIN AND
THUNDERSTORMS ON THURSDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL
THURSDAY AFTERNOON AND EVENING WHICH COULD LEAD TO ISOLATED AREAS
OF FLOODING ON SMALL STREAMS OR URBAN AREAS.
THEN...NO HAZARDOUS WEATHER EXPECTED FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION THIS AFTERNOON IS LIKELY IN SOME AREAS.
In the hours before
Local storm report, Jul 2, 12:10 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL CALLICOON CENTER 41.83N 74.97W
07/02/2014 E1.00 INCH SULLIVAN NY PUBLIC
&&
JSYSpecial weather statement, Jul 2, 12:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT WED JUL 2 2014
NYZ046-057-021815-
DELAWARE NY-OTSEGO NY-
119 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE AND SOUTHEASTERN
OTSEGO COUNTIES...
* AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FRANKLIN...AND MOVING
NORTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NORTH FRANKLIN AND ONEONTA AT 125 PM EDT...
MEREDITH AND MERIDALE AT 130 PM EDT...
EAST MEREDITH AND DAVENPORT CENTER AT 135 PM EDT...
KORTRIGHT AND BUTTS CORNER AT 140 PM EDT...
FERGUSONVILLE AND HOBART AT 145 PM EDT...
STAMFORD AND WORCESTER AT 150 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4232 7444 4209 7510 4237 7529 4270 7465
4265 7463 4262 7463 4252 7470 4243 7461
4236 7444 4235 7443
KAHLocal storm report, Jul 2, 12:25 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
125 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL BIRCHARDVILLE 41.85N 76.02W
07/02/2014 M1.75 INCH SUSQUEHANNA PA FACEBOOK
WIDESPREAD HAIL DAMAGE. RELAYED BY WBNG TV.
&&
JSYLocal storm report, Jul 2, 12:43 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
143 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL CARBONDALE 41.57N 75.51W
07/02/2014 E0.75 INCH LACKAWANNA PA PUBLIC
&&
JSYLocal storm report, Jul 2, 12:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
151 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG YOUNGSVILLE 41.81N 74.89W
07/02/2014 SULLIVAN NY PUBLIC
POWERLINES DOWN AND DIME TO QUARTER SIZE HAIL REPORTED.
&&
JSYLocal storm report, Jul 2, 1:24 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN 1 E THOMPSON 41.86N 75.49W
07/02/2014 M1.58 INCH SUSQUEHANNA PA TRAINED SPOTTER
&&
JSYFlash Flood, Sullivan
- When
- July 2, 1:30 PM EST to 4:30 PM EST
- Where
- Sullivan County, 2.81 mi N of Briscoe to 2.17 mi N of Briscoe
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.810, -74.890
Several roads were flooded in the Youngsville area. Eyewitness reports and photographs indicated water rushing across yards and streets.
Flash Flood, Sullivan
- When
- July 2, 2:00 PM EST to 4:30 PM EST
- Where
- Sullivan County, 1.53 mi WSW of North Branch to 2.1 mi NW of Callicoon
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.796, -75.029
Emergency services reported several roads flooded in the Hortonville area.
Flash Flood, Sullivan
- When
- July 2, 2:15 PM EST to 4:30 PM EST
- Where
- Sullivan County, 1.8 mi SSW of Fremont to 1.87 mi S of Callicoon
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 41.805, -75.058
Flash flooding was significant and dangerous within the village of Jeffersonville with 3 feet of water rushing through much of the town. Several structures were flooded, and swift water rescue teams were dispatched to the area, and several people were rescued from cars trapped by flood water. The Villa Roma Resort in nearby Callicoon sustained significant flood damages.
Flash Flood, Sullivan
- When
- July 2, 3:30 PM EST to 4:30 PM EST
- Where
- Sullivan County, Jeffersonville to 1.08 mi ESE of Callicoon Center
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.780, -74.930
Severe flooding was occurring along many county, State and local roads in the area. A bridge over County Route 52 was over topped by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 2 to 3, 2014$43,000 · 1.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527411, 527412, 527413, 527414.